Women’s Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

Got Depo Provera, Been bleeding, but can't contact Gyne. What to do?

Collapse
X
Collapse
  • Filter
  • Time
Clear All
new posts

  • Got Depo Provera, Been bleeding, but can't contact Gyne. What to do?

    I got the Depo Provera shot June 14th of this year. Ever since, I started spotting blood. But the blood started getting heavier like I'm on my period. I do have fibroids, and my period has been heavier than it is now, but it still feels like a period except I'm bleeding everyday instead of just one week. I've had this for one month now. My gyne told me it could make me infertile, which I was prepared for. But I wasn't prepared for this bleeding. I listened to my mother who told me that my menstrual bleeding is ruining my life (because I couldn't do much on my period and it made it hard to even sleep at night and work). She suggested I get this shot so I wouldn't bleed. But I'm experiencing this bleeding EVERY DAY. I was hoping to save money on pads, tampons, and menstrual cup cleaning solution, especially now that I'm jobless, but this is putting some stress on my body and my bank account.

    I'm also experiencing severe abdominal cramping, back aches, leg cramps, anxiety (which I already have), nightmares, and gagging/stomach aches. I've just started taking Yoga with a family member, but it's hard to do Yoga when I'm bleeding so heavy. I'm not sure if I should wear tampons or anything at this time. I don't even know what exercises I can do. I hear the Depo makes you gain weight, but how can I exercise? I'm too skinny right now to do running, as my nutritionist said (I had a stomach disorder that I'm still recovering from).

    The biggest problem came a month ago. First, the week after I started bleeding, I contacted my gyne and learned she was on vacation for two months! Second, the next week, I lost my job and my insurance! I'm from the USA, and I applied for this program called Medicaid, but they haven't approved me yet or called me back, and it's been a month. Now, I'm stuck with these cramps and bleeding with no relief! I tried contacting the pharmacy because that was the advice I was given. All they told me was that this was normal.

    I don't know what to do anymore. How can I stop the bleeding? How can I get the help I need without insurance and a gyne? What other alternatives are there? Are there any natural or organic or herbal ways to relieve these symptoms for the time being? Any vitamins or supplements? What kind of exercises should I do?
    Last edited by Soratothamax; 07-30-2017, 10:55 AM.

  • I'm sorry you are experiencing this. I have been on depo for years, and the issue with depo is that it is in your system for around 10-12 weeks, so if you do have any initial side effects it can be difficult to abruptly stop them. Check with your insurance company as to how long your benefits last before getting cut off... a lot of insurance companies will not just drop you abruptly and you'll have a few weeks of coverage after you get the notice of losing insurance. Even if your coverage was dropped abruptly, I would try to call your OB GYN's office. Despite her being on vacation, I would imagine she has someone covering for her, especially since she is going to be away for so long. Because you were a patient and that office gave you the shot, I'm sure they will speak to you about an issue you are having.

    As for relieving the symptoms, I've tried ginger tea and bananas for cramps that are usually beneficial. I've also heard good things about cypress oil as it promotes circulation to help cramps but I haven't personally tried it. If you are bleeding enough for a tampon or pad, you should be wearing one. And as for exercise, yoga is actually great to do while on your period. I've also heard great things about Aerobics while on your period. Of course we all have days where we are bleeding too heavy or feeling too crappy due to our periods so we skip out on anything like that, on those days maybe you could try light stretching and taking a walk so it is less strenuous.

    One thing to keep in mind, though, depo does not completely stop bleeding for everyone. Everyone reacts differently. As for what you are experiencing, it isn't something I personally have heard of but I have no medical training so I am not able to tell you whether or not anything is wrong. I'm sorry I don't have any exact answers for you but I hope I was able to say something helpful.

    Comment


    • Originally posted by pastelcarly View Post
      I'm sorry you are experiencing this. I have been on depo for years, and the issue with depo is that it is in your system for around 10-12 weeks, so if you do have any initial side effects it can be difficult to abruptly stop them. Check with your insurance company as to how long your benefits last before getting cut off... a lot of insurance companies will not just drop you abruptly and you'll have a few weeks of coverage after you get the notice of losing insurance. Even if your coverage was dropped abruptly, I would try to call your OB GYN's office. Despite her being on vacation, I would imagine she has someone covering for her, especially since she is going to be away for so long. Because you were a patient and that office gave you the shot, I'm sure they will speak to you about an issue you are having.

      As for relieving the symptoms, I've tried ginger tea and bananas for cramps that are usually beneficial. I've also heard good things about cypress oil as it promotes circulation to help cramps but I haven't personally tried it. If you are bleeding enough for a tampon or pad, you should be wearing one. And as for exercise, yoga is actually great to do while on your period. I've also heard great things about Aerobics while on your period. Of course we all have days where we are bleeding too heavy or feeling too crappy due to our periods so we skip out on anything like that, on those days maybe you could try light stretching and taking a walk so it is less strenuous.

      One thing to keep in mind, though, depo does not completely stop bleeding for everyone. Everyone reacts differently. As for what you are experiencing, it isn't something I personally have heard of but I have no medical training so I am not able to tell you whether or not anything is wrong. I'm sorry I don't have any exact answers for you but I hope I was able to say something helpful.
      I will try the cypress oil. I just bought ginger tea.

      I'm so skinny my nutritionist advises against walking for too long. And I'm not an excellent swimmer. I think Yoga is the best choice.

      This bleeding just really irritates me. It's daily. I never should've gotten it.

      And I don't know if I can afford pads,due to the fact I don't have a job.
      Last edited by Soratothamax; 08-06-2017, 07:48 PM.

      Comment


      • Originally posted by Soratothamax View Post

        I will try the cypress oil. I just bought ginger tea.

        I'm so skinny my nutritionist advises against walking for too long. And I'm not an excellent swimmer. I think Yoga is the best choice.

        This bleeding just really irritates me. It's daily. I never should've gotten it.

        And I don't know if I can afford pads,due to the fact I don't have a job.
        You should try a menstrual cup if you can't afford to keep buying pads. They are more pricey than a box of pads but with proper care they last for years. Hopefully you get this sorted out and won't need it often BUT it is definitely better to be safe than sorry in this type of situation!

        Comment

        Womens Health orange logoGet The Newsletter

        Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

        Latest Posts in Our Forums

        Collapse

        Latest Topics in Our Forums

        Collapse

        Working...
        X